MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 24FR 12/30°

RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 24FR 12/30°
Model Number 46221313
Medical Device Problem Codes Material Invagination (1336); Stretched (1601); No Visual Prompts/Feedback (4021)
Health Effect - Clinical Codes Twitching (2172); Electric Shock (2554)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were two (2) different batches of devices involved on this incident.This mdr report is intended for the first device used.
 
Event or Problem Description
It as reported that during bipolar resection of the prostate (tur prostate), the patient suddenly received electric shocks when the current was applied, which caused muscle twitching.At the same time, there were screen failures.The resection snare was replaced immediately.Damage to the insulation of the snare was noticed.A short time later, the same problem occurred with the first replacement snare.Here too, the insulation on the sling was missing.When using the 2nd replacement sling, it was observed that the insulation of the sling was pulled inwards as it was extended and tightened until it had completely slipped out of place.The operation was then aborted.The user reported a clinically relevant increase in operating time of approx.45 minutes.In addition, the medical purpose of the application could not be fulfilled as the prostate could not be completely resected.
 
Additional Manufacturer Narrative
The cutting electrode bipo 24fr 12/30, part id: 46221313, batch# 21005373 was sent to richard wolf (rwgmbh) for evaluation.During examination, the test series have shown that the fault pattern described in the incident can only occur when a tensile load is applied in the direction of the distal loop.This is only conceivable when removing the electrode from the working element if, for example, the user does not simultaneously activate the locking mechanism on the lock body.In this regard, the user is advised in the instructions for use, ga-d342 / en / us / v11.0 / 2023-08, the applicable warnings for these errors.Chapter 7: use - contains warning and caution regarding the device limited strength.Exerting excessive force will cause damage, impair the function, and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts, and completeness.Chapter 7.1.9 describes in detail how to insert the electrode into the working element, locking, and releasing.It also includes an illustration of how to hold the electrode with your fingers.Incorrect installation by the user - in the sense of a potential application error - was taken into account in risk-368 in the context of electromagnetic energy.The risk of insufficient insulation due to improper installation is addressed by the product design measure.This measure ensures that installation by the user is clear and simplified, thereby effectively controlling the risk.

Brand Name
SHARK/S-LINE
Common Device Name
CUTTING ELECTRODE BIPO 24FR 12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key21687011
Report Number9611102-2025-00015
Device Sequence Number15658490
Product Code FAS
UDI-Device Identifier04055207048856
UDI-Public04055207048856
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number46221313
Device Catalogue Number4622.1313
Device Lot Number21005373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown